Retin-a caused my skin to peel. My face is full of uneven skin layers. Also, the skin near my cheek bone looks dented and thin. My derm think I can continue using retin-a or get a laser treatment to even out the skin layers. I don't like either or those choices. Can microdermabrasion smooth out the uneven skin layers? Also, is the dent and thin skin caused by retin-a permanent? Someone out there, please help me! This is causing me a lot of anguish as I once had smooth skin before the retin-a.
Can Microdermabrasion Fix Damage Caused by Retin-a?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Retin-A Takes Months to Work Properly
Of all topical therapies available to date, tretinoin cream (Retin-A) has clearly been shown to be the most effective topical treatment to reverse the signs of aging and photodamage. No other group of topical agents has been as extensively tested in patients with photoaged skin. Tretinoin cream promotes new collagen production and increases the numbers of newer, healthier cells in the skin. Nightly application of tretinoin cream can lead to wrinkle reduction within several months. Tretinoin cream is also able to smooth rough skin and reduce mottled hyperpigmentation. The evidence for significant and lasting clinical benefit is overwhelmingly in favor of tretinoin cream when compared with alpha hydroxy acids and other cosmeceutical products. There are three different strengths of tretinoin cream so you should begin treatment again with a milder strength and give the medication a longer time to work for you to see improvement. A microdermabrasion is not likely to be helpful at this time.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.